MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-HX-ES
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that when the axium coil (model apb-2-2-hx-es, lot: b197786) was delivered into the aneurysm sac, the coil could not be detached.The coil was removed and replaced.It was observed that the middle segment of the pusher was damaged.There had not been any friction or other difficulty during delivery of the coil but the physician did rotate the pusher.When the axium coil (model: apb-1.5-2-hx-es, lot: 222087536) was being delivered, the tip of the coil was stretched so the device was removed and replaced.It was noted there was no friction or other difficulty during delivery of the coil.The physician did not rotate the pusher during the deliver.Information in the report also indicated that both coils detached prematurely as well; the physician had not attempted to detach the 1.5-2 coil.It was noted that all devices were prepared according to the instructions for use (ifu).Continuous catheter flush was administered during the procedure.There was no harm or injury to the patient who was undergoing a coil embolization procedure to treat a ruptured fusiform posterior communicating artery aneurysm.The aneurysm max diameter 6.1mm and the neck diameter 3.9mm.Blood flow was normal.Vessel tortuosity was minimal.
 
Additional Manufacturer Narrative
Mdr decision corrected to not reportable based on additional information received indicating the device complaint was a non-reportable malfunction.No further reports will be submitted for this device unless additional information received indicates a reportable event.H6.Coding updated based on additional information received.Pertains to prior report submitted with rr #: 2029214-2022-00096 and device used in the same procedure as events reported for separate device in rr #: 2029214-2022-00097.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The apb-1.5-2-hx-es coil was not detached, it was stretched during delivery.Regarding the 1.5-2 coil, no detachment attempts were made; resistance was felt during delivery.Mdr decision corrected to not reportable based on additional information received.No further reports will be submitted for this device unless additional information received indicates a reportable event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The axium prime coil was returned for analysis within a shipping box, within a plastic bio-pouch, and within an opened axium prime inner pouch.¿ visual inspection/damage location details: the axium prime pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.The axium prime pusher was found bent at ~35.3cm from the proximal end.The release wire coin was found against the lumen stop.The implant coil was found not attached to the pusher.The implant coil was found to have broken off from the pusher from the coil shell weld.In addition, the implant coil polypropylene filament broke off from the detach element.The broken implant coil was returned within its introducer sheath.The implant coil was found stretched within the introducer sheath.The implant coil could not be removed from within the introducer sheath.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿coil stretch¿ report was confirmed.It is likely that the implant coil became stretched subsequently breaking off from the pusher during removal or upon return to medtronic for evaluation.However, the cause for the reported event could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13342839
Report Number2029214-2022-00096
Device Sequence Number11751736
Product Code KRD
UDI-Device Identifier00847536020948
UDI-Public00847536020948
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2024
Device Model NumberAPB-1.5-2-HX-ES
Device Catalogue NumberAPB-1.5-2-HX-ES
Device Lot Number222087536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2022
Supplement Date Received by Manufacturer02/08/2022
03/28/2022
03/28/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date03/03/2022
04/13/2022
04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight83 KG